MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60A180
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the speaking valve detaches from the connector.It was stated that it had happened with two different speaking valves.The homecare provider unfortunately already disposed.She therefore assumes that it's due to the cannula.The exact event date is unknown since the homecare provider spontaneously mentioned this issue to our sales rep.When she was at the patients home.However, it must have happened before (b)(6) 2022, because on this day we received the information that the cannula would be returned.Event occurred after trach change.
 
Additional Manufacturer Narrative
H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection did not identify any anomalies.Functional testing with three different types of accessories were seated on the connector (i.E., dual axis swivel adapter, sideport, and a red cap).There were no difficulties seating the accessories; they remained seated even with the device was rotated upside down.The investigation did not identify a defect with the iso taper of the connector on the returned sample.Device passed all functional testing.No problem found.Root cause cannot be determined as the sample was successfully tested and no discrepancies were detected.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol b10010579, as a result of warning letter cms# 617147.

Brand Name
BIVONA TUBES ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15755233
Report Number3012307300-2022-26909
Device Sequence Number6321933
Product Code JOH
UDI-Device Identifier15021312005578
UDI-Public15021312005578
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60A180
Device Catalogue Number60A180
Device Lot Number4209605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown